Alert archive / Michigan / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 7, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 24, 2009, 7:59 PM EDT for Arenac County, Iosco County, Ogemaw County, Michigan. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2009, 7:59 PM EDT (23:59 UTC)
- Expired
- Jun 24, 2009, 9:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Arenac County, MI, Iosco County, MI, Ogemaw County, MI
The radar
The NCL Michigan radar (KAPX), 102 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:00 PM EDT | TSTM WND DMG | 3 E West Branch, MI | THREE BARNS DESTROYED. MANY TREES DOWNED. |
| Jun 24, 8:05 PM EDT | TSTM WND DMG | 5 Nw Skidway Lake, MI | MANY TREES AND POWERLINES DOWNED SOUTH OF M 55 IN SOUTHERN OGEMAW COUNTY. TIME ESTIMATED. |
| Jun 24, 8:10 PM EDT | TSTM WND DMG | Skidway Lake, MI | LARGE TREE LIMBS AND POWER LINES DOWNED |
| Jun 24, 8:18 PM EDT | TSTM WND DMG | Prescott, MI | LARGE TREE LIMBS AND POWER LINES DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 12.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 242359
SVRAPX
MIC011-069-129-250100-
/O.NEW.KAPX.SV.W.0007.090624T2359Z-090625T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
759 PM EDT WED JUN 24 2009
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...
ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 900 PM EDT
* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SELKIRK TO 4 MILES SOUTHEAST OF WEST
BRANCH...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALGER...
SKIDWAY LAKE...
WHITTEMORE...
TWINING...
TURNER...
STERLING...
MAPLE RIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.
&&
LAT...LON 4414 8417 4416 8417 4417 8420 4429 8433
4434 8397 4414 8355 4411 8356 4409 8358
4402 8405
TIME...MOT...LOC 2358Z 303DEG 11KT 4427 8397 4426 8416
$$
JZ5 follow-up statements
000
WWUS34 KAPX 250010
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
810 PM EDT WED JUN 24 2009
MIC011-069-129-250100-
/O.CON.KAPX.SV.W.0007.000000T0000Z-090625T0100Z/
IOSCO MI-OGEMAW MI-ARENAC MI-
810 PM EDT WED JUN 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ARENAC...OGEMAW AND IOSCO COUNTIES...
AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PRESCOTT TO SKIDWAY LAKE...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALGER...
PRESCOTT...
WHITTEMORE...
TURNER...
MAPLE RIDGE...
STERLING...
TWINING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.
&&
LAT...LON 4414 8417 4417 8417 4417 8420 4427 8421
4434 8397 4414 8355 4411 8356 4409 8358
4402 8405
TIME...MOT...LOC 0010Z 307DEG 16KT 4422 8388 4421 8407
$$
JZ000
WWUS34 KAPX 250022
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
822 PM EDT WED JUN 24 2009
MIC011-069-129-250100-
/O.CON.KAPX.SV.W.0007.000000T0000Z-090625T0100Z/
IOSCO MI-OGEMAW MI-ARENAC MI-
822 PM EDT WED JUN 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ARENAC...OGEMAW AND IOSCO COUNTIES...
AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TURNER TO SKIDWAY LAKE...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAPLE RIDGE...
TURNER...
TWINING...
STERLING...
AT AROUND 805 PM...MANY TREES AND POWER LINES WERE DOWNED IN
SOUTHERN OGEMAW COUNTY...SOUTH OF M-55. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4414 8412 4423 8410 4434 8397 4414 8355
4411 8356 4409 8358 4402 8405
TIME...MOT...LOC 0022Z 308DEG 14KT 4418 8382 4416 8404
$$
JZ000
WWUS34 KAPX 250036
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
836 PM EDT WED JUN 24 2009
MIC011-069-129-250100-
/O.CON.KAPX.SV.W.0007.000000T0000Z-090625T0100Z/
IOSCO MI-OGEMAW MI-ARENAC MI-
836 PM EDT WED JUN 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ARENAC...OGEMAW AND IOSCO COUNTIES...
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TWINING TO MAPLE RIDGE...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
TWINING...
STERLING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.
&&
LAT...LON 4409 8358 4402 8405 4414 8412 4419 8401
4429 8387 4414 8355 4411 8356
TIME...MOT...LOC 0036Z 308DEG 14KT 4415 8377 4413 8398
$$
JZ000
WWUS34 KAPX 250046
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
846 PM EDT WED JUN 24 2009
MIC069-129-250056-
/O.CAN.KAPX.SV.W.0007.000000T0000Z-090625T0100Z/
IOSCO MI-OGEMAW MI-
846 PM EDT WED JUN 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR OGEMAW AND IOSCO COUNTIES IS
CANCELLED...
LAT...LON 4414 8412 4417 8401 4417 8362 4414 8355
4411 8356 4409 8358 4402 8405
TIME...MOT...LOC 0046Z 315DEG 21KT 4411 8372
$$
MIC011-250100-
/O.CON.KAPX.SV.W.0007.000000T0000Z-090625T0100Z/
ARENAC MI-
846 PM EDT WED JUN 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ARENAC COUNTY...
AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TURNER...OR 6 MILES
NORTH OF AU GRES...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
DELANO AND AU GRES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. REMAIN
INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT
OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF
SHELTER.
&&
LAT...LON 4414 8412 4417 8401 4417 8362 4414 8355
4411 8356 4409 8358 4402 8405
TIME...MOT...LOC 0046Z 315DEG 21KT 4411 8372
$$000
WWUS34 KAPX 250101
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
901 PM EDT WED JUN 24 2009
MIC011-250110-
/O.EXP.KAPX.SV.W.0007.000000T0000Z-090625T0100Z/
ARENAC MI-
901 PM EDT WED JUN 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR ARENAC COUNTY HAS EXPIRED...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
THUNDERSTORMS WILL CONTINUE TO IMPACT EASTERN ARENAC
COUNTY...INCLUDING DELANO AND AU GRES...THROUGH 915 PM.
LAT...LON 4414 8412 4417 8401 4417 8362 4414 8355
4411 8356 4409 8358 4402 8405
TIME...MOT...LOC 0046Z 315DEG 21KT 4411 8372
$$
JZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:33 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 24, 7:33 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 733 PM EDT WED JUN 24 2009 .SYNOPSIS.../ISSUED AT 403 PM/ A COOL FRONT WILL SAG DOWN INTO NORTHERN MICHIGAN TONIGHT THROUGH THURSDAY AND BRING SOME CHANCES FOR NEEDED RAINFALL TO PORTIONS OF NORTHERN MICHIGAN. BEHIND THE FRONT...A LITTLE COOLER AND LESS MUGGY AIR WILL SETTLE INTO THE REGION TO WRAP UP THE WORK WEEK. HEADING INTO THE WEEKEND...A STRONGER COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION AND BRING ADDITIONAL CHANCES FOR RAIN. ADAM && .SHORT TERM.../ISSUED AT 403 PM/...TONIGHT AFTERNOON TEMPS RANGING FROM THE UPPER 80S TO LOWER 90S ACROSS THE FORECAST AREA...WARMEST DAY IN SOMETIME WITH SOME SPOTS HITTING RECORD HIGHS (TVC) AND THE FIRST TIME SOME LOCATIONS HAVE REACHED 90F IN 2 YEARS. PLENTY OF HEAT BUT INLAND CU BUILD-UP/DEVELOPMENT OF AFTERNOON SHOWERS OR STORMS HAS BEEN DISAPPOINTING THUS FAR. INLAND SFC DEWPOINTS TELL THE STORY WITH VALUES DIPPING TO AROUND 60F THIS AFTERNOON...AND AS LOW AS 52F AT GOV AT ONE POINT...AS DEEP MIXING HAS TAPPED SOME DRIER AIR ABOVE 900 MB THAT WAS GLARING ON THE 12Z APX SOUNDING. SO DESPITE THE HEAT...STILL SOME CONVECTIVE INHIBITION HANGING AROUND DUE TO THE REDUCED LOW LEVEL MOISTURE...ALTHOUGH LAPS SOUNDINGS AS OF 19Z SHOWING VERY LITTLE CINH LEFT AS THE MIXED LAYER CONTINUES TO DEEPEN TO ABOVE 800 MB LATE THIS AFTERNOON. VISIBLE SATELLITE IMAGERY FINALLY SHOWING SOME INLAND CU BUILD-UP ACROSS NRN LOWER MICHIGAN AND A BETTER NARROW CU LINE ACROSS EASTERN UPPER MICHIGAN ALONG THE MARINE CONVERGENCE ZONE. ALSO...WITH HIGHER SFC DEWPOINTS STILL EVIDENT NEAR THE COASTS...POSSIBLE THAT BETTER MOISTURE MAY BEGIN TO POOL BACK INLAND OVER THE NEXT FEW HOURS. UPSHOT TO ALL THIS...NOT READY TO GIVE UP ON THE IDEA OF SOME LATE AFTERNOON SHOWERS/THUNDER ACROSS THE INLAND AREAS AND WILL HANG ONTO ISOLATED-CHANCY POPS INTO THE EVENING. AFTER THAT...WILL BASICALLY HAVE TO SEE WHAT HAPPENS UPSTREAM THIS EVENING TO SAY FOR SURE. UPPER FLOW PATTERN BEGINNING TO FLATTEN OUT ACROSS NRN PLAINS THIS AFTERNOON WITH SOME POCKETS OF CONVECTION ONGOING IN THE DAKOTAS AS WELL AS PORTIONS OF IOWA AND WISCONSIN. LIKE THE GFS IDEA OF ADDITIONAL DEVELOPMENT ACROSS MINNESOTA AND WISCONSIN LATER THIS EVENING ALONG ANOTHER GOOD SURGE OF LOW LEVEL MOISTURE INTO THE MIDWEST. BUT CERTAINLY THE GFS EXHIBITING CONVECTIVE FEEDBACK ISSUES DOWNSTREAM...DEVELOPING A COMPACT BULLSEYE OF GRID SCALE PRECIP (AND ASSOCIATED MID LEVEL MCV) AND SLIDING THAT THROUGH NRN LOWER MICHIGAN BY THURSDAY MORNING. REGARDLESS...THINK THE IDEA DOES HAVE MERIT ONLY WITH MUCH LESS PRECIP AND PERHAPS JUST A BIT FURTHER SOUTH. STILL TOO MUCH UNCERTAINTY TO GO WITH ANYTHING BUT CHANCE POPS SOUTH OF THE BRIDGE FOR NOW...WITH THE BEST CHANCES SOUTH OF M-72. ADAM && .LONG TERM.../ISSUED AT 403 PM/...THURSDAY AND BEYOND THE LONG RANGE FEATURES RIDGING GIVING WAY TO LOWER HEIGHTS AS A TROUGH ESTABLISHES ITSELF LATE IN THE WEEKEND INTO THE FIRST HALF OF NEXT WEEK ACROSS THE WESTERN GREAT LAKES. A ROUND OF SHOWERS AND THUNDERSTORMS ARE LIKELY DURING THE MIDDLE OF THE WEEKEND WITH COOLER AND LESS HUMID CONDITIONS EXPECTED FOR THE REMAINDER OF THE PERIOD. THE MAIN FORECAST CONCERNS REVOLVE AROUND POPS OVER THE NEXT SEVERAL DAYS. THURSDAY...UPSTREAM CONVECTIVE COMPLEX WILL LIKELY BE EXITING THE REGION IN THE MORNING. NAM WITH SUPPORT OF THE UKMET FOR ONE WOULD BRING ANOTHER ROUND OF SHOWERS AND STORMS THROUGH IN THE AFTERNOON AS WELL. SEVERE STORMS ARE NOT ANTICIPATED AS WIND FIELDS REMAIN LIGHT AND FREEZING LEVELS ARE FAIRLY HIGH (13K OR SO). GFS MEANWHILE...ADVECTS IN LOTS OF DRY AIR FROM THE NORTHWEST ENDING ACTIVITY ALTOGETHER. WILL GO WITH A COMPROMISE SOLUTION AND CONTINUE WITH POPS SOUTH OF M-32 IN THE AFTERNOON. HIGHS IN THE UPPER 70S AND LOWER 80S. THURSDAY NIGHT THROUGH FRIDAY NIGHT...RIDGING AT THE SURFACE AND ALOFT WILL PROVIDE TRANQUIL WEATHER ACROSS THE REGION. NOT AS HUMID AS RECENTLY WITH DEWPOINTS MAINLY IN THE MORE COMFORTABLE 50S. LOWS IN THE MIDDLE 50S TO LOWER 60S. HIGHS FRIDAY IN THE LOWER TO MIDDLE 80S. SATURDAY...THE RIDGE SLOWLY EXITS TO THE EAST IN THE AFTERNOON WITH A FRONT/UPPER LEVEL TROUGH APPROACHING FROM THE NORTHWEST. MODEL TIMING IS STILL A BIT SLOWER THAN PREVIOUS GUIDANCE SO WILL DELAY POPS UNTIL AFTER 18Z (THIS MAY END UP BEING TOO FAST AS WELL). HIGHS IN THE LOWER AND MIDDLE 80S. SATURDAY NIGHT...SURFACE COLD FRONT MOVES THROUGH LATE WHICH WILL LIKELY BRING SHOWERS AND THUNDERSTORMS TO THE REGION. STILL PRETTY FAR OUT THERE IN TIME BUT WIND FIELDS LOOK CONDUCIVE TO POSSIBLY PRODUCE DECENT STORMS (GOOD DIRECTIONAL AND FAIR SPEED SHEAR). LOWS IN THE UPPER 50S TO LOWER 60S. SUNDAY THROUGH NEXT WEDNESDAY...MUCH COOLER AND LESS HUMID AIRMASS EXPECTED TO MOVE INTO THE REGION WHICH IS A RELIEF TO SOME. EXTENDED MODELS MAY BE A BIT OVERAMPLIFIED WITH A TROUGH THAT DROPS SOUTHEAST INTO THE REGION. NORTHWEST FLOW ALOFT LOOKS TO COOL HIGHS INTO THE 70S FOR THE MOST PART. THE UNSEASONABLY DEEP CUTOFF UPPER LOW WHICH IS DEPICTED BY SOME EXTENDED MODELS APPEARS TO BE THE EXTREME. NATIONAL GUIDANCE DISCARDS THE OPERATIONAL GFS AS AN OUTLIER SO WILL NOT BUY INTO THIS SOLUTION AND SURROUNDING OFFICES COLLABORATION KEEPS THIS TIME PERIOD DRY SO WILL FOLLOW SUIT. SULLIVAN && .MARINE.../ISSUED AT 403 PM/ A WEAK COLD FRONT WILL PASS THROUGH THE REGION TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER LAKE MICHIGAN. WINDS WILL SHIFT TO THE NORTHWEST LATE TONIGHT AND CONTINUE THROUGH FRIDAY...BUT REMAIN BELOW SCA THRESHOLDS. AJS && .AVIATION.../ISSUED AT 733 PM/...VALID FOR 00Z TAFS VERY IFFY PRECIPITATION FCST THE NEXT 24 HOURS. OVERALL VFR CONDITIONS ANTICIPATED THRU THE TAF PERIOD...WITH SEVERAL WEAK WAVES PUSHING THRU THE FLOW RESULTING PERIODS OF MID/UPR LEVEL CLOUDINESS. FIRST WAVE MAY BRING A SPRINKLE THRU 06Z...WITH SECOND WAVE PROVIDING PERHAPS A FEW LIGHT SHOWERS...MAINLY AROUND KTVC/KPLN LATE TONIGHT (CANNOT SEE ANY MECHANISM TO DRIVE MORE SIGNIFICANT PRECIP THRU 12Z). OTHERWISE...THE BIGGER SHOW MAY WELL BE INTO TOMORROW AFTERNOON AS MORE SIGNIFICANT UPPER WAVE SLIDES TOWARD THE AREA...LIKELY PROVIDING SOME DEGREE OF DIURNALLY- HELPED CONVECTION. BEST CHANCES FOR STORMS WILL RESIDE AROUND KAPN AS KTVC/KPLN PROBABLY FEEL THE INFLUENCE OF LAKE STABILIZATION ON MEAN NORTHWEST FLOW. DIFFICULT TO ASCERTAIN POTENTIAL FOR SOME LIGHT FOG TONIGHT...AS MOISTURE CERTAINLY REMAINS POOLED OVERHEAD...BUT PERIODIC CLOUD COVER AND WEAK GRADIENT SHOULD HELP KEEP THINGS IN CHECK. LAWRENCE && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jun 24, 4:55 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 455 PM EDT WED JUN 24 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 251000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 455 PM EDT WED JUN 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS REMAIN POSSIBLE INTO THE EVENING HOURS ACROSS INLAND AREAS OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER ANY STORMS THAT DEVELOP WILL PRODUCE HEAVY RAIN. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS MOST OF THE OUTLOOK AREA LATE TONIGHT...WITH THE BEST CHANCES SOUTH OF M-72. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAIN...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN PARTS OF THE OUTLOOK AREA ON THURSDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. THUNDERSTORMS WILL BE POSSIBLE AGAIN OVER ALL OF THE NORTHERN MICHIGAN LATE SATURDAY INTO SATURDAY NIGHT...AS A STRONG COLD FRONT PUSHES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ADAM
In the hours before
Local storm report, Jun 24, 7:09 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
709 PM EDT WED JUN 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 9 SSW HOUGHTON LAKE 44.18N 84.83W
06/24/2009 ROSCOMMON MI LAW ENFORCEMENT
TREES DOWNED ALONG US 127 AT MILE MARKER 184
&&
EVENT NUMBER APX0900084
JZNearby
Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.